MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, 5.0MM X 13 CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. TORPEDO, 5.0MM X 13 CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number TORPEDO, 5.0MM X 13 CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopic procedure, the inner and outer blade sheath was not properly cutting and caused a small metallic piece to be shaved off.The case was competed by using a new ar-8500td.Additional information provided 6/30/21: the shaver attachments were opened and all of them had the same issue.The entire box was compromised and could not be used.The surgeon only used 1 during the case and opened the rest of the box to check the devices and determined this issue.The case was completed by using a new ar-8500td from a different lot.
 
Additional Manufacturer Narrative
Complaint confirmed.Three unpackaged ar-8500td devices were received for investigation.Visual inspection identified that each of the three returned ar-8500td had corresponding, horizontal grooves worn into the outer diameter of the cutting tip and the inner diameter of the outer tube window, consistent with sites of metal debris production.Similarly, damage was noted to the shrink tubing at the proximal end of the inner tubes, indicative of prying/leveraging.Based on the evidence observed, this event is most likely the result of prying/leveraging forces applied to the devices during use, such as against bone and/or hard tissue.

Brand Name
TORPEDO, 5.0MM X 13 CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12198192
Report Number1220246-2021-03410
Device Sequence Number20144834
Product Code GFA
UDI-Device Identifier00888867043923
UDI-Public00888867043923
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberTORPEDO, 5.0MM X 13 CM
Device Catalogue NumberAR-8500TD
Device Lot Number12612482
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1